Hail, Baldwin
- When
- May 25, 2:05 PM CST to 2:07 PM CST
- Where
- Baldwin County, Foley
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -87.680
Quarter size hail fell from a thunderstorm near Foley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Quarter size hail fell from a thunderstorm near Foley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 25, 10:59 AM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1159 AM CDT SUN MAY 25 2008 .UPDATE...PACKAGE UPDATED TO CLEAN UP WORDING. ALSO HAVE DROPPED POPS AND REWORDED PRECIP TO CHANCE FOR TODAY...WITH LITTLE CLEAR CUT BOUNDARIES TO FOCUS PRECIP GENERATION. TEMPS AND DEWPOINTS APPEAR TO BE ON TRACK AT THIS TIME. 16 && .SHORT TERM TODAY AND TONIGHT...PASSAGE OF A VORTLOBE AROUND THE WEST SIDE OF A TROUGH WELL EAST OF HERE IS CAUSING US TO MODIFY OUR POPS AND QPF FIGURES TO ALIGN MORE WITH THOSE OUTPUT BY HPC. TIME SECTIONS FROM THE NAM SHOW A CONTINUED DEEP LAYER OF MOISTURE PRESENT FROM THE SURFACE TO ABOUT 800 MB WITH DRY AIR ABOVE IT. MAV GUIDANCE INDICATING SLIGHT CHANCE POPS FOR NORTHEAST PORTION OF THE CWA DOUBLED AND AGAIN SOME OF THE STORMS COULD BRING STRONG GUSTY WINDS WITH THE ENTRAINMENT OF DRY AIR FROM ALOFT. A LOOK AT FORECAST SOUNDINGS SHOWS DAMAGING WIND RISK FROM WET MICROBURSTS IS MODERATE FOR TODAY. HOWEVER THE NAM RENDERED A HIGH RISK. WILL UPDATE AS REQUIRED. /77 && .LONG TERM MONDAY THROUGH SATURDAY...H50 RIDGE WILL REMAIN OVER THE FORECAST AREA THROUGH THE LONG TERM AS ITS AXIS SHIFTS SLOWLY CLOCKWISE ABOUT 90 DEGREES FROM A SW-NE ORIENTATION ON MONDAY TO A NW-SE ORIENTATION BY LATE IN THE WEEK. STRONG SURFACE RIDGE ACROSS THE SOUTHEAST STATES WILL WEAKEN MID WEEK AS A COLD FRONT APPROACHES FROM THE NORTH. ON MONDAY..THE COMBINATION OF DECREASED LOW LEVEL STABILITY AND A H30 SHORTWAVE / DISTURBANCE MOVING IN FROM THE WEST WILL ALLOW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. ON TUESDAY...ONLY INSTABILITY TYPE ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN 2/3RDS OF THE FORECAST AREA AS WE REMAIN VOID OF ANY UPPER LEVEL DISTURBANCES. A RETURN TO ISOLATED / SCATTERED COVERAGE IS EXPECTED WEDNESDAY AND THURSDAY AS THE AFOREMENTIONED COLD FRONT MOVES THROUGH THE FORECAST AREA ON WEDNESDAY...STALLS ALONG THE COAST...AND THEN MOVES BACK NORTH AS A WARM FRONT BY LATE THURSDAY. WE WILL THEN HAVE A DRY PERIOD FRIDAY AND SATURDAY AS HIGH PRESSURE DOMINATES ALL LEVELS. /22 && .MARINE...THE COASTAL WATERS CONTINUE TO REMAIN UNDER THE CONTROL OF A HIGH THROUGH MIDWEEK. LIGHT SOUTHEAST WINDS WILL CONTINUE THROUGH THE LATE MORNING AND AFTERNOON EACH DAY THEN BECOME MORE WEST AND DIMINISH AS SUNSET APPROACHES. A LIGHT OFFSHORE BREEZE OVERNIGHT OVER THE BEACHES AND NEAR SHORE. WINDS HIGHER IN OR NEAR SHOWERS AND THUNDERSTORMS. A LITTLE STRONGER WIND IS STILL IN STORE BEYOND 20 MILES OUT DUE TO THE PRESENCE OF A BAROTROPIC WAVE IN THE EASTERLIES SOUTH OF THE HIGH NOW DRIFTING OVER THE ATLANTIC. WAVE HEIGHTS 3 FEET AT OFFSHORE BUOYS WHICH IS MORE IN LINE WITH THE FORECAST WIND AND FETCH. SEAS GENERALLY 2 TO 3 FEET .THEN KICKING THEM UP TO 6 FEET OR SO AS THIS EASTERLY WAVE MOVES WEST OVER THE CENTRAL GULF. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 69 86 69 / 20 20 40 10 PENSACOLA 89 70 83 69 / 20 10 20 10 DESTIN 83 73 83 70 / 20 10 10 10 EVERGREEN 91 65 87 64 / 40 20 30 20 WAYNESBORO 92 66 87 66 / 30 20 40 20 CAMDEN 91 65 86 64 / 30 10 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT SUN MAY 25 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 558 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF DAMAGING WINDS FROM WET MICROBURSTS AND A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 246 PM CDT SUN MAY 25 2008 ALZ064-252015- LOWER BALDWIN- 246 PM CDT SUN MAY 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN BALDWIN COUNTY... AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 3 MILES WEST OF MIFLIN...AND MOVING WEST AT 7 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FOLEY...OAK...BON SECOUR AND MAGNOLIA SPRINGS THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL FOLEY 30.41N 87.68W
05/25/2008 E0.88 INCH BALDWIN AL PUBLIC
CITIZEN REPORTED STRONG WIND AND NICKEL SIZE HAIL IN
FOLEY ALABAMA.
&&
JVWThe Mobile radar (KMOB), 61 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102078.